Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 13, 2021, 11:04 PM EDT for Oswego County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 11:04 PM EDT (03:04 UTC)
- Expired
- Aug 13, 2021, 11:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.25 in
- Wind
- 30
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 51 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WWUS81 KBUF 140304
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1104 PM EDT Fri Aug 13 2021
NYZ006-140330-
Oswego NY-
1104 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Oswego
County through 1130 PM EDT...
At 1104 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mexico Point State Park, or 10 miles northeast of Fulton, moving
northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pulaski, Selkirk Shores State Park, Mexico Point State Park, New
Haven, Mexico, Parish, Port Ontario and Howardville.
This includes Interstate 81 between exits 34 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4342 7601 4340 7620 4336 7635 4349 7643
4356 7630 4356 7628 4358 7627 4362 7619
4356 7604
TIME...MOT...LOC 0304Z 246DEG 13KT 4344 7629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
ThomasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 13, 10:54 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 13, 10:54 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1054 PM EDT Fri Aug 13 2021 .SYNOPSIS... A cold front will push through our region overnight. This will not only generate some showers and thunderstorms but will bring an end to a stretch of oppressive tropical like weather. High pressure moving across the Great Lakes region during the weekend will then guarantee beautiful weather featuring lower temperatures and notably more comfortable humidity levels. && .NEAR TERM /THROUGH SATURDAY NIGHT/... A sultry airmass with Tds near 70 and PWATs of 1.75" remain in place late this evening...as a wavy cold front has come ashore (03z) across Niagara and Orleans counties. The unstable airmass will interact with the slow moving cold front to keep showers and thunderstorms in place for several more hours. Some of the storms could approach severe levels across the Genesee valley and Finger Lakes region where the greatest instability and highest DCAPE values remain. Clearing with an onset of lower Tds will move from northwest to southeast as we progress through the wee hours of Saturday morning. Only a few showers are possible across the Finger Lakes Saturday morning before a change in airmass will bring much drier and cooler conditions into the region Saturday and Saturday night. Clearing will occur from west to east in the morning and mostly sunny conditions expected. Highs will be in the mid to upper 70s. Saturday night, cool with lows falling into the upper 40s to low 50s. Upper 50s near the lake shores. Valley fog is possible overnight into Sunday morning. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The bubble of surface high pressure beneath a low-level ridge across the Eastern Great Lakes Sunday will make for another superb weather day area-wide, with abundant sunshine and low humidity. Highs will top out in the 70s, some upper 60s possible up on the Tug Hill. Sunday night, the low-level ridge begins to drift towards the east coast. With the center of the high over northern New England by Monday morning, light southerly flow and weak warm air advection will begin to develop overnight. Another cool night is in store with lows anticipated in the 50s inland to the low 60s along the lakes. Some late night river valley fog development can't be ruled out. Southerly flow will provide continued warm air advection from the southwest Monday and allow moisture from TD Fred to surge northward into the region. The latest suite of 12z guidance has generally trended more pessimistic with rain chances Monday and Monday night, but there still remains a good deal of uncertainty as the region sits between the departing ridge and a sluggish weak upper level trough over the North Central Plains. Though PWATs look to sharply increase from 0.5 inches to 1.5-2 inches by Monday evening, Monday continues to look mostly dry with a solid 850mb cap in place greatly limiting instability and very little in the way of overall shear. Nonetheless, a few showers near the NY/PA border will be possible in the afternoon. Cloud cover and rain chances will gradually increase from the south through the night. Otherwise, expect highs in the upper 70s to low 80s, mid 70s on the higher terrain, and with just a touch more humidity across the area. Owing to the warm air advection and extra cloud cover, lows Monday night will generally settle into the low to mid 60s, some upper 50s across the Tug Hill and Western Adirondacks. && .LONG TERM /TUESDAY THROUGH FRIDAY/... This period will feature a strong western Atlantic ridge centered just off the Mid Atlantic coast through mid week, slowly building southwest over the southeastern states toward the end of the period. Meanwhile general weak upper troughing will remain fairly stationary across the upper Great Lakes/Upper Midwest. This will allow a deep southwesterly flow to develop/remain in place between these two features helping draw deeper GOMEX moisture in across our region. This will bring a return to more humid conditions as increasing moisture moves back across the region resulting in better chances for showers and storms. The other potential player will be what happens with the remnants of tropical system Fred as it meanders north-northeastward across the eastern third of the CONUS during the mid week timeframe. The main impact would be some added tropical moisture that would further increase shower and storm potential. Regardless of what happens with Fred, it appears that enough moisture returns for at least some diurnal showers and thunderstorms as alluded to just above. Otherwise, expect generally warm and humid conditions with daytime highs ranging from the upper 70s to mid 80s through the period. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... While VFR conditions will be in place through tonight for the majority of the region...showers and thunderstorms (mainly over the Genesee valley and Finger Lakes regions) will maintain the risk for short lived MVFR conditions. There will also be the likelihood for IFR conditions across the Srn Tier after 08z...esp where some of the heavier convection was earlier this evening. VFR weather will be found throughout the region Saturday and Saturday night as high pressure will advance east from the Upper Mississippi valley. Outlook... Sunday through Monday...VFR. Tuesday...Mainly VFR. A chance of showers. Wednesday...Showers and thunderstorms possible. Sub-VFR. && .MARINE... Concern through rest of tonight is possible strong storms as cold front moves from Southern Ontario across Lake Erie, Lake Ontario and St. Lawrence River by daybreak Saturday. The storms...found along and ahead of a passing cold front...could become strong enough to warrant special marine warnings. Mariners should be alert for this risk. Winds will veer to the northwest in the wake of the cold front later tonight...but conditions should remain below small craft advisory criteria. High pressure centered over the Upper Mississippi valley Saturday morning will drift across the Upper Great Lakes during the course of the afternoon. This will support moderate to fresh northwesterlies throughout the Lower Great Lakes...especially on Lake Ontario where choppy conditions are anticipated from Thirty Mile Point to Mexico Bay. A weakening sfc pressure gradient will allow winds to subside Saturday night before becoming light and variable on Sunday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...JLA/RSH SHORT TERM...PP LONG TERM...JM AVIATION...JLA/RSH MARINE...JLA/RSH
Hazardous weather outlook, Aug 13, 7:36 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 736 PM EDT Fri Aug 13 2021 NYZ001>008-010>014-019>021-085-142345- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 736 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. Thunderstorms may redevelop once again this evening along and ahead of a cold front bringing a renewed risk for strong gusty winds and locally heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-142345- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 736 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Aug 13, 8:35 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Buffalo NY
835 PM EDT Fri Aug 13 2021
NYZ019-140115-
Chautauqua NY-
835 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern
Chautauqua County through 915 PM EDT...
At 834 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wattsburg, or 14 miles east of Erie, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westfield, Mayville, Clymer, Findley Lake, Long Point State Park,
Chautauqua Institution, Chautauqua, Mina, French Creek, Sherman,
Panama, Bemus Point, Dewittville, Stedman Corners, Stow and Ellery
Center.
This includes Interstate 86 between exits 4 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4221 7976 4237 7949 4214 7930 4200 7969
4200 7976
TIME...MOT...LOC 0034Z 237DEG 21KT 4207 7981
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MitchellSpecial weather statement, Aug 13, 9:14 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Buffalo NY
914 PM EDT Fri Aug 13 2021
NYZ019-140145-
Chautauqua NY-
914 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Chautauqua
County through 945 PM EDT...
At 914 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chautauqua Institution, or 14 miles northwest of Jamestown, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mayville, Long Point State Park, Chautauqua Institution, Chautauqua,
Stockton, Gerry, Ellington, Arkwright, Cassadaga, Sinclairville,
Cherry Creek, Bemus Point, Hamlet, Dewittville, Stedman Corners, Stow
and Ellery Center.
This includes Interstate 86 between exits 7 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4209 7950 4225 7962 4247 7920 4228 7906
4222 7906
TIME...MOT...LOC 0114Z 241DEG 25KT 4221 7947
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MitchellSpecial weather statement, Aug 13, 9:45 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Buffalo NY
945 PM EDT Fri Aug 13 2021
NYZ019-020-085-140215-
Chautauqua NY-Cattaraugus NY-Southern Erie NY-
945 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern
Cattaraugus, southwestern Erie and northeastern Chautauqua Counties
through 1015 PM EDT...
At 945 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fredonia, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fredonia, Gowanda, Silver Creek, Evangola State Park, Collins,
Sheridan, Stockton, Dayton, Arkwright, Forestville, Cassadaga, South
Dayton, Sinclairville, Perrysburg, Farnham, Hamlet, Silver Creek
Reservoir and Versailles.
This includes Interstate 90 between exits 59 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4224 7926 4237 7942 4266 7910 4246 7885
TIME...MOT...LOC 0145Z 226DEG 24KT 4236 7927
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MitchellSpecial weather statement, Aug 13, 11:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1104 PM EDT Fri Aug 13 2021
NYZ006-140330-
Oswego NY-
1104 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Oswego
County through 1130 PM EDT...
At 1104 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mexico Point State Park, or 10 miles northeast of Fulton, moving
northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pulaski, Selkirk Shores State Park, Mexico Point State Park, New
Haven, Mexico, Parish, Port Ontario and Howardville.
This includes Interstate 81 between exits 34 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4342 7601 4340 7620 4336 7635 4349 7643
4356 7630 4356 7628 4358 7627 4362 7619
4356 7604
TIME...MOT...LOC 0304Z 246DEG 13KT 4344 7629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ThomasThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:35 PM EDT | Special Weather Statement | BUF | Chautauqua | 40 min |
| Aug 13, 9:14 PM EDT | Special Weather Statement | BUF | Chautauqua | 31 min |
| Aug 13, 9:45 PM EDT | Special Weather Statement | BUF | Chautauqua | 30 min |
| Aug 13, 10:51 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 39 min |
| Aug 13, 11:12 PM EDT | Special Weather Statement | BUF | Cattaraugus | 48 min |
| Aug 13, 11:39 PM EDT | Special Weather Statement | BUF | Erie | 66 min |
| Aug 14, 12:05 AM EDT | Special Marine Warning | BUF | 55 min | |
| Aug 14, 11:46 AM EDT | Small Craft Advisory | BUF | 11 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.